| Model Number |
48005004X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
The 5mm x 4cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could cross the lesion however it ruptured at its nominal pressure and it was removed from the patient¿s body.Therefore, the saber balloon catheter was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The saber balloon catheter was attempted to be used for pre- plain old balloon angioplasty (poba) for an endovascular therapy (evt) procedure.The device was prepped without any issues and will not be returned for analysis since it was discarded due to suspicious infectious diseases.
Additional Manufacturer Narrative
The 5mm x 4cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could cross the lesion; however, it ruptured at its nominal pressure and it was removed from the patient¿s body.Therefore, the saber balloon catheter was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The saber balloon catheter was attempted to be used for pre- plain old balloon angioplasty (poba) for an endovascular therapy (evt) procedure.The device was prepped without any issues.Additional procedural information was requested but is unknown.The product was not returned for analysis as it was discarded due to suspicious infectious disease.A product history record (phr) review of lot 17719177 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the product was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics or procedural factors may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and procedural factors and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.